Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Feb 18, 2011, 10:30 PM EST for Defiance County, Henry County, Ohio. It took effect at Feb 19, 2011, 3:00 AM EST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 10:30 PM EST (03:30 UTC)
- In effect from
- Feb 19, 2011, 3:00 AM EST
- Expired
- Feb 20, 2011, 8:47 PM EST
- In force
- 42 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Defiance County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maumee River near Defiance (DEFO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
133 WGUS43 KIWX 190330 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1030 PM EST FRI FEB 18 2011 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES .RECENT SNOWMELT AND RUNOFF HAS CAUSED AN INCREASE IN RIVER LEVELS ACROSS THE MAUMEE RIVER BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS...SOONER IF NECESSARY. && OHC039-069-200330- /O.NEW.KIWX.FL.W.0005.110219T0800Z-110221T2200Z/ /DEFO1.1.ER.110219T0800Z.110220T0000Z.110220T2200Z.NO/ 1030 PM EST FRI FEB 18 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE MAUMEE RIVER NEAR DEFIANCE * FROM LATE TONIGHT TO MONDAY AFTERNOON. * AT 10 PM FRIDAY THE STAGE WAS 9.2 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY MORNING AND CREST NEAR 10.8 FEET AROUND 7 PM SATURDAY FEBRUARY 19 AND FALL BELOW FLOOD STAGE AROUND 5 PM SUNDAY FEBRUARY 20. * AT 10.0 FEET...FLOODING OCCURS IN KINGSBURY AND PONTIAC PARKS. $$
4 follow-up statements
388 WGUS83 KIWX 191432 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 932 AM EST SAT FEB 19 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... AUGLAIZE RIVER NEAR FORT JENNINGS AFFECTING ALLEN...PAULDING AND PUTNAM COUNTIES MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES .RECENT SNOWMELT AND RUNOFF HAS CAUSED AN INCREASE IN RIVER LEVELS ACROSS THE MAUMEE RIVER BASIN. MINOR FLOODING CONTINUES ON THE AUGLAIZE RIVER NEAR FORT JENNINGS...ON THE MAUMEE RIVER NEAR DEFIANCE...AND ON THE SAINT MARYS RIVER NEAR DECATUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS...SOONER IF NECESSARY. && OHC003-125-137-201432- /O.EXT.KIWX.FL.W.0004.000000T0000Z-110220T2100Z/ /FTJO1.1.ER.110218T2248Z.110219T1130Z.110219T2100Z.NO/ 932 AM EST SAT FEB 19 2011 FOR THE AUGLAIZE RIVER NEAR FORT JENNINGS * UNTIL SUNDAY AFTERNOON. * AT 8 AM SATURDAY THE STAGE WAS 13.6 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 13.0 FOOT FLOOD STAGE AROUND 4 PM SATURDAY FEBRUARY 19. * AT 13.0 FEET...MINOR FLOODING BEGINS IN THE NORTHWEST OHIO COUNTIES OF NORTHWEST ALLEN, NORTHEAST VAN WERT, AND SOUTHWEST PUTNAM. FARM LAND NEAREST THE AUGLAIZE RIVER WILL BE AFFECTED BY FLOOD WATER. $$ OHC039-069-201432- /O.EXT.KIWX.FL.W.0005.000000T0000Z-110221T0000Z/ /DEFO1.1.ER.110219T0948Z.110219T1800Z.110220T0000Z.NO/ 932 AM EST SAT FEB 19 2011 FOR THE MAUMEE RIVER NEAR DEFIANCE * UNTIL SUNDAY EVENING. * AT 5 AM SATURDAY THE STAGE WAS 10.1 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 10.8 FEET AROUND 1 PM SATURDAY FEBRUARY 19 AND FALL BELOW FLOOD STAGE AROUND 7 PM SATURDAY FEBRUARY 19. * AT 10.0 FEET...FLOODING OCCURS IN KINGSBURY AND PONTIAC PARKS. $$ INC001-003-OHC161-201432- /O.EXT.KIWX.FL.W.0001.000000T0000Z-110224T0100Z/ /DCRI3.1.ER.110218T0817Z.110219T0830Z.110223T0100Z.NO/ 932 AM EST SAT FEB 19 2011 FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL WEDNESDAY EVENING. * AT 7 AM SATURDAY THE STAGE WAS 19.5 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE AROUND 8 PM TUESDAY FEBRUARY 22. * AT 19.5 FEET...FLOODING EXPANDS INTO MORE FARM LAND IN THE DECATUR AREA. FLOOD WATERS APPROACH PIQUA ROAD...US 224...OHIO STATE ROUTE 49 AND INDIANA 101 JUST NORTH OF PLEASANT MILLS. $$
145 WGUS83 KIWX 200209 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 909 PM EST SAT FEB 19 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... WABASH RIVER NEAR LINN GROVE AFFECTING ADAMS AND WELLS COUNTIES WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES .RECENT SNOWMELT AND RUNOFF HAS CAUSED AN INCREASE IN THE RIVER LEVELS ACROSS THE UPPER WABASH AND MAUMEE RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS...SOONER IF NECESSARY. && INC001-179-210209- /O.EXT.KIWX.FL.W.0006.000000T0000Z-110221T0900Z/ /LYNI3.1.ER.110219T0406Z.110219T2000Z.110220T0900Z.NO/ 909 PM EST SAT FEB 19 2011 FOR THE WABASH RIVER NEAR LINN GROVE * UNTIL LATE SUNDAY NIGHT. * AT 6 PM SATURDAY THE STAGE WAS 12.0 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 11.0 FOOT FLOOD STAGE AROUND 7 AM SUNDAY FEBRUARY 20. * AT 12.0 FEET...THE FLOODING OF COUNTY ROADS BEGIN. $$ INC069-179-210209- /O.EXT.KIWX.FL.W.0003.000000T0000Z-110221T2200Z/ /BLFI3.1.ER.110218T1841Z.110220T0600Z.110220T2200Z.NO/ 909 PM EST SAT FEB 19 2011 FOR THE WABASH RIVER NEAR BLUFFTON * UNTIL MONDAY AFTERNOON. * AT 8 AM SATURDAY THE STAGE WAS 10.6 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 5 PM SUNDAY FEBRUARY 20. * AT 12.0 FEET...RIVER ROAD AND A FEW COUNTY ROADS ARE CLOSED BY HIGH WATER. $$ OHC039-069-210209- /O.EXT.KIWX.FL.W.0005.000000T0000Z-110221T0900Z/ /DEFO1.1.ER.110219T0948Z.110219T2230Z.110220T0900Z.NO/ 909 PM EST SAT FEB 19 2011 FOR THE MAUMEE RIVER NEAR DEFIANCE * UNTIL LATE SUNDAY NIGHT. * AT 5 PM SATURDAY THE STAGE WAS 10.6 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 4 AM SUNDAY FEBRUARY 20. * AT 10.0 FEET...FLOODING OCCURS IN KINGSBURY AND PONTIAC PARKS. $$ INC001-003-OHC161-210209- /O.EXT.KIWX.FL.W.0001.000000T0000Z-110224T0000Z/ /DCRI3.1.ER.110218T0817Z.110219T0830Z.110223T0000Z.NO/ 909 PM EST SAT FEB 19 2011 FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL WEDNESDAY EVENING. * AT 7 PM SATURDAY THE STAGE WAS 19.2 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE AROUND 7 PM TUESDAY FEBRUARY 22. * AT 19.5 FEET...FLOODING EXPANDS INTO MORE FARM LAND IN THE DECATUR AREA. FLOOD WATERS APPROACH PIQUA ROAD...US 224...OHIO STATE ROUTE 49 AND INDIANA 101 JUST NORTH OF PLEASANT MILLS. $$
433 WGUS83 KIWX 201459 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 959 AM EST SUN FEB 20 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS COUNTIES .RECENT SNOWMELT AND RUNOFF HAS CAUSED AN INCREASE IN RIVER LEVELS ACROSS THE MAUMEE RIVER BASIN. THIS HAS CAUSED MINOR RIVER FLOODING TO CONTINUE ON THE MAUMEE RIVER NEAR DEFIANCE...ON THE SAINT MARYS RIVER NEAR DECATUR...AND ON THE TIFFIN RIVER NEAR STRYKER. ADDITIONAL PRECIPITATION IS EXPECTED TODAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS...SOONER IF NECESSARY. && OHC039-069-211459- /O.EXT.KIWX.FL.W.0005.000000T0000Z-110222T0000Z/ /DEFO1.1.ER.110219T0948Z.110220T1443Z.110221T0000Z.NO/ 959 AM EST SUN FEB 20 2011 FOR THE MAUMEE RIVER NEAR DEFIANCE * UNTIL MONDAY EVENING. * AT 10 AM SUNDAY THE STAGE WAS 11.2 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 7 PM SUNDAY FEBRUARY 20. $$ INC001-003-OHC161-211459- /O.EXT.KIWX.FL.W.0001.000000T0000Z-110224T1000Z/ /DCRI3.1.ER.110218T0817Z.110219T0830Z.110223T1000Z.NO/ 959 AM EST SUN FEB 20 2011 FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL LATE WEDNESDAY NIGHT. * AT 7 AM SUNDAY THE STAGE WAS 18.9 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE AROUND 5 AM WEDNESDAY FEBRUARY 23. * AT 18.5 FEET...COUNTY ROAD 225 NORTH...JUST NORTH OF PLEASANT MILLS INDIANA IS CLOSED BY FLOOD WATER. LOW LAND AREAS OF KEKIONGA PARK ON THE SOUTHEAST SIDE OF DECATUR BEGIN FLOODING. FLOODING IS LIMITED TO FARM LAND IN PLEASANT MILLS INDIANA AND WILSHIRE OHIO. $$ OHC039-051-171-211459- /O.EXT.KIWX.FL.W.0007.110220T1502Z-000000T0000Z/ /STRO1.1.ER.110220T1502Z.110222T0600Z.000000T0000Z.NO/ 959 AM EST SUN FEB 20 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE TIFFIN RIVER NEAR STRYKER * UNTIL FURTHER NOTICE. * AT 9 AM SUNDAY THE STAGE WAS 10.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SUNDAY MORNING AND CREST NEAR 12.2 FEET AROUND 1 AM TUESDAY FEBRUARY 22. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 12.0 FEET...PORTIONS OF STATE ROUTE 66 FLOOD NORTH OF ARCHBOLD. $$
750 WGUS83 KIWX 210147 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 847 PM EST SUN FEB 20 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. OHC039-069-210217- /O.CAN.KIWX.FL.W.0005.000000T0000Z-110222T0000Z/ /DEFO1.1.ER.110219T0948Z.110220T1443Z.110220T1918Z.NO/ 847 PM EST SUN FEB 20 2011 THE FLOOD WARNING IS CANCELLED FOR THE MAUMEE RIVER NEAR DEFIANCE * AT 5 PM SUNDAY THE STAGE WAS 9.3 FEET AND FALLING. * FLOOD STAGE IS 10.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE SUNDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 18, 7:00 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 18, 7:00 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 700 PM EST FRI FEB 18 2011 .AVIATION... VFR CONDITIONS EXPECTED. STRONG WINDS AND GUSTS THIS EVENING WILL GRADUALLY DIMINISH OVERNIGHT TO AROUND 10 KNOTS AS HIGH PRESSURE MOVES IN. MIXING ON SATURDAY SHOULD KEEP WINDS AROUND 10 KNOTS. && .SHORT TERM... DEEP LOW OVER JAMES BAY THIS AFTN RESULTING IN RATHER TIGHT GRADIENT OVER OUR CWA WITH SUBSIDENCE MIXING DOWN THE STRONGER WINDS ALOFT. WINDS WILL GRADUALLY DIMINISH TONIGHT AS DIURNAL MIXING WEAKENS AND RIDGE OVER THE PLAINS BUILDS EAST. DRY AIRMASS, DECREASING WINDS, AND CLR SKIES SHOULD RESULT IN LARGE TEMP DROP IN OUR AREA OVERNIGHT WITH LOWS IN THE MID 20S. SFC RIDGE WILL MOVE ACROSS THE AREA SATURDAY PROVIDING FAIR WX. ALTHOUGH WINDS WILL BE LIGHTER THAN TODAY, CONSIDERABLE SUNSHINE SHOULD RESULT IN DECENT MIXING ALLOWING TEMPS TO CLIMB INTO THE U30S/L40S. STRONG LOW WILL MOVE EAST INTO THE CENTRAL PLAINS SAT NIGHT. STRONG 850-700MB ISENT LIFT/THETA-E ADVECTION AHEAD OF THIS SYSTEM SHOULD RESULT IN A BAND OF PRECIP MOVG TOWARD OR INTO WRN PORTIONS OF OUR CWA BY 12Z SUNDAY. TEMPS EXPECTED TO DROP OFF INTO THE M/U20S NE AND U20S/L30S SW SAT EVE, AND THEN STEADY OFF OR CLIMB LATE AS GRADIENT WINDS, WAA, AND CLOUD COVER INCREASES. DRY LOW LEVELS/EVAP COOLING SUGGESTS INITIAL BAND OF PRECIP SHOULD BE SNOW OR SLEET IF IT REACHES OUR CWA LATE SAT NGT. && .LONG TERM... SUNDAY THROUGH FRIDAY HIGHLY AMPLIFIED FLOW WILL BE THE NORM THROUGH THE PERIOD AS AN EASTERN PAC TROUGH WILL SUPPORT SEVERAL DISTURBANCES INTO THE CONUS. A PERTURBED HEIGHT PATTERN OVER THE GULF OF ALASKA WILL SUPPORT EASTERN PAC TROUGH RELOADING WITH FLOW AMPLIFICATION EXPECTED DOWNSTREAM INTO NOAM. FORECAST MODELS ARE IN GENERAL SYNOPTIC SCALE AGREEMENT WITH PERHAPS THE GFS BEING TOO AGGRESSIVE WITH EASTERN NOAM RIDGE SUPPRESSION BY MID NEXT WEEK PER IT/S SOLUTION OF A CLOSED HEIGHT FIELD ON THE SOUTHERN PERIPHERY OF THE EASTERN PAC TROUGH. PREFERENCE IS TOWARD THE ECMWF/GEM WHICH FITS PROGGED UPPER FLOW/JET STRUCTURE OVER THE SOUTHERN PLAINS...AND ALSO IS IN LINE WITH MEAN GEFS AND DGEX TRENDS. CERTAINLY LOOKS LIKE A ROLLER COASTER RIDE PER THERMAL FIELDS IS IN STORE...WITH SEVERAL CHANCES FOR PRECIP LOOMING. ALL INDICATIONS ARE TOWARD A GRADUAL SE TREND PER AN ARCTIC AIRMASS DAY/S 7 AND BEYOND...WITH POSSIBLE INTRODUCTION INTO THE NORTHERN PLAINS BY LATE DAY 7. MAIN CONCERN IN THE PERIOD WILL BE MIXED PRECIP ON SUN...WITH SNOW CHANCES ON MONDAY. SUN-MON...THE FIRST IN A SERIES OF POTENT UPPER LEVEL IMPULSES WILL EJECT FROM THE SW CONUS...WITH HEIGHT ADJUSTMENT AND WAA ONGOING INTO THE FA BY SUN MORNING. MAIN AREA OF LARGE SCALE ASCENT WILL REMAIN WELL NORTH OF THE REGION...WITH A LINGERING LL DRY WEDGE /EVIDENT IN BUFR DATA/ LIKELY FIGHTING AGAINST LL THETA-ADV PROCESSES. THETA-E ADV IS CERTAINLY NOT IMPRESSIVE WITH STRONGER FORCING SHIFTING NORTH OF THE AREA...BUT STILL EXPECT A PERIOD OF MIXED PRECIP ACROSS THE NORTH...WITH A CHANCE SOUTH. FORECAST MODELS HAVE CERTAINLY WAVERED ON THE TRACK OF THE LOW...WITH 12Z GUIDANCE GENERALLY FAVORING A SFC LOW TRACK OVER THE FAR NORTH. PREFERENCE IS FOR A NORTHERNER BIASED TRACK GIVEN SIG LOSS OF SNOW COVER/WEAK CAA SURGE FRI-SAT/AND GENERAL SE FLOW THROUGH THE EVENT. HENCE...HEAVIEST PRECIP AND ANY ASSOCIATED WINTER WEATHER IMPACTS ARE LIKELY TO STAY NORTH OF THE FA. WARM NOSE TEMPS SURGE TO WELL OVER 8C FA-WIDE...WITH PERHAPS THE NE SEEING A PERIOD OF ICING. ADJUSTED PRECIP TYPE AND MAX T/S SUN TO REFLECT THIS. PHASING UPPER WAVE WILL PUSH SLOWLY EAST SUN NIGHT INTO MON...WITH MID LEVEL DRY SLOTTING LIKELY OVER THE FA SUN NIGHT. RETAINED LIKELY POP MENTION NORTH...BUT IT IS QUITE POSSIBLE THAT APPRECIABLE PRECIP MAY RESIDE WELL NORTH OF THE FA...WITH DRIZZLE LIKELY UNDER THE SFC LOW NORTHERN AREAS. TROUGH SHIFTS SLOWLY SE MON...WITH COOLING PROFILES SUPPORTING A CHANGE OVER TO SNOW NW-SE. ACCUMULATING SNOW WILL BE POSSIBLE ON MONDAY ACROSS PORTIONS OF THE AREA...AND ANY ACCUMS WILL HIGHLY DEPEND ON HOW QUICK PROFILES COOL AND HOW FAR NORTHWEST THE ASSOCIATED LL DEFORMATION ZONE ENDS UP...AS THERMAL PROFILES ARE QUITE WARM. TUE-FRI...DRY WEATHER EXPECTED TUE-WED AS DEEP LAYER RIDGING IS PROGGED. TEMPS WILL BE QUITE TRICKY GIVEN QUESTIONS ON SNOW COVER FROM MON. TUE DOES LOOK MUCH COOLER GIVEN CAA SURGE AND LIGHT MIXING...BUT SNOW COVER WILL CERTAINLY DICTATE MIXING HEIGHTS...WITH MUCH WARMER CONDITIONS POSSIBLE GIVEN THE INCREASING SUN ANGLE. THE SAME IS TRUE FOR WED AS AMPLE SUN COULD SUPPORT STRONG SUPER ADIABATS. ANOTHER EJECTING IMPULSE IS EXPECTED BY THUR-FRI WITH DEEP SOUTHERLY FLOW LIKELY TO SUPPORT WARM TEMPS IN THE PERIOD PRE-COLD FRONTAL. PREFERRED TO TREND TOWARD HPC NUMBERS THUR WHICH SUPPORT TEMPS INTO THE 40S...TO NEAR 50 SOUTH. WARMER READINGS ARE QUITE POSSIBLE. OTHERWISE...RETAINED CHANCE POPS WITH A RAIN SNOW MIX POSSIBLE NORTH...LIKELY TRENDING TO ALL RAIN GIVEN THE EXPECTED AMPLIFIED PATTERN. COOLING THERMAL FIELDS CAN BE EXPECTED INTO FRI AND BEYOND AS HEIGHT FALLS SPREAD SE INTO THE CONUS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR LMZ043-046. && SHORT TERM...JT LONG TERM...JC AVIATION...LASHLEY
Hazardous weather outlook, Feb 18, 4:58 AM EST, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 AM EST FRI FEB 18 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 AM EST FRI FEB 18 2011 /358 AM CST FRI FEB 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT RUNOFF FROM RECENT SNOWMELT WILL CAUSE RIVER LEVELS TO RISE WITH MINOR FLOODING POSSIBLE...ESPECIALLY IN THE MAUMEE AND WABASH RIVER BASINS. THE POTENTIAL FOR BREAKUP AND SUBSEQUENT JAMMING OF ICE COULD EXACERBATE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MIX OF RAIN...FREEZING RAIN AND SNOW IS EXPECTED SUNDAY THROUGH MONDAY WITH ACCUMULATING SNOW POSSIBLE MONDAY. ELEVATED RIVER LEVELS AND POTENTIAL ICE JAMS ARE EXPECTED INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 458 AM EST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:49 AM EST | Winter Storm Watch | IWX | Fulton, Williams | 24 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.